MAUDE Adverse Event Report: TELEFLEX MEDICAL CASTROVIEJO NH 7" TC; INSTRUMENTS, SURGICAL, CARDIO

TELEFLEX MEDICAL CASTROVIEJO NH 7" TC; INSTRUMENTS, SURGICAL, CARDIO
Model Number IPN005930
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Broken jaw, tip not aligned and not biting properly.
 
Event or Problem Description
Broken jaw, tip not aligned and not biting properly.
 
Additional Manufacturer Narrative
Qn# (b)(4).Device history record was reviewed for notifications pertaining to incoming inspection, stock checks, and product returns.No concerns were noted with reference to 354964.(1) sample of 354964 lot f7 was received for evaluation.Visual review of the sample noted that the tungsten carbide jaws of the device were completely worn away at the tips.The wear pattern suggests that there has been needle rolling and torquing of the jaws consistent with an oversized needle.This device has been used for many years and the worn jaws likely allowed for a larger needle without breaking the jaws at the pivot point as was evident in the (10) additional complaints from this cusotmer.The device is functional with the exception of the worn jaws.Isolated and site specific.The samples provided include multiple lots and product codes which indicates that tray damage and oversized needles may have played a role in the observed damage.(1) sample of 354964 lot f7 was received for evaluation.Visual review of the sample noted that the tungsten carbide jaws of the device were completely worn away at the tips.The wear pattern suggests that there has been needle rolling and torquing of the jaws consistent with an oversized needle.This device has been used for many years and the worn jaws likely allowed for a larger needle without breaking the jaws at the pivot point as was evident in the (10) additional complaints from this cusotmer.A dimensional inspection was not required as part of this investigation.A functional inspection was not required as part of this investigation.Sap was reviewed for notifications pertaining to incoming inspection, stock checks, and product returns.No concerns were noted with reference to 354964 related complaints include 20038589, 20038680, 20038604 and 20038603, 20038613, 20038642, 20038643, 20038644, 20038645, 20038646, 20038647 from a similar device.Isolated and site specific.The samples provided include multiple lots and product codes which indicates that tray damage and oversized needles may have played a role in the observed damage.From the samples received it would appear that this was the original device which was being used and wore out.The worn jaw left a gap which allowed for a larger needle to be used without overstressing the pivot point.When the inserts wore down to a flat needle security was lost.The other 10 complaints appear to have been used in a similar manner but fractured at the pivot point when used due to the unworn jaws.

Brand Name
CASTROVIEJO NH 7" TC
Common Device Name
INSTRUMENTS, SURGICAL, CARDIO
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11655268
Report Number3011137372-2021-00120
Device Sequence Number19712937
Product Code DWS
UDI-Device Identifier24026704522112
UDI-Public24026704522112
Combination Product (Y/N)N
Initial Reporter CountryRP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN005930
Device Catalogue Number354964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1